Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Growth in groups: ideas and perspectives


Author: Harald A. Helfgott
Journal: Bull. Amer. Math. Soc. 52 (2015), 357-413
MSC (2010): Primary 20F69; Secondary 20D60, 11B30, 20B05
DOI: https://doi.org/10.1090/S0273-0979-2015-01475-8
Published electronically: February 11, 2015
MathSciNet review: 3348442
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This is a survey of methods developed in the last few years to prove results on growth in non-commutative groups. These techniques have their roots in both additive combinatorics and group theory, as well as other fields. We discuss linear algebraic groups, with $ \mathrm {SL}_2(\mathbb{Z}/p\mathbb{Z})$ as the basic example, as well as permutation groups. The emphasis will lie on the ideas behind the methods.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 20F69, 20D60, 11B30, 20B05

Retrieve articles in all journals with MSC (2010): 20F69, 20D60, 11B30, 20B05


Additional Information

Harald A. Helfgott
Affiliation: École Normale Supérieure, Département de Mathématiques, 45 rue d’Ulm, F-75230 Paris, France
Email: harald.helfgott@ens.fr

DOI: https://doi.org/10.1090/S0273-0979-2015-01475-8
Received by editor(s): March 11, 2013
Received by editor(s) in revised form: September 24, 2013, and July 30, 2014
Published electronically: February 11, 2015
Dedicated: In memory of Ákos Seress (1958–2013)
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society